MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; IMPLANT,FIXATION DEVICE,CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; IMPLANT,FIXATION DEVICE,CONDYLAR PLATE
Model Number 02.124.412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: hrs, hwc.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with a 4.5mm variable angle locking compression plate (va lcp) curved condylar plate, a va distal femur plate, and an unknown quantity of screws on unknown date.On another unknown date post-operatively, patient presented with pain.X-rays taken on unknown date revealed delayed union and a broken va lcp condylar plate.Patient was returned to surgery on an unknown date where all hardware was removed.Patient was revised to a hinged total knee.Surgery was completed successfully with no delay.Concomitant devices: va distal femur plate (part unknown, lot unknown, quantity 1), screw (part unknown, lot unknown, quantity unknown).This report is for one (1) 4.5mm va lcp curved condylar plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the photo showing the broken 4.5 mm va-lcp curved condylar plate/12 hole/ 266 mm/left was received at us cq.The photo shows that the plate broke at the 4th hole and shows the distal portion of the plate.The head of the plate was not shown on the photograph.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as the relevant part was not returned.Document/specification review: the following drawing(s) was reviewed; va lcp curved condylar plate.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the device history record (dhr).Conclusion: the complaint condition is confirmed as the photo of the 4.5 mm va-lcp curved condylar plate was received showing the plate broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 02.124.413, lot: l770214, manufacturing site: mezzovico, release to warehouse date: 12.Feb.2018.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.This implant was manufactured from forging blank 60067383 lot l727854 from supplier (b)(4).Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary - product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT
Common Device Name
IMPLANT,FIXATION DEVICE,CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8217081
Report Number2939274-2019-55699
Device Sequence Number1630859
Product Code JDP
UDI-Device Identifier10886982042859
UDI-Public(01)10886982042859
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.412
Device Catalogue Number02.124.413
Device Lot NumberL770214
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer01/09/2019
02/01/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/28/2019
02/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight95